My Story- Sean423

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? United States

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 29, 5’10, 140 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg/day

What condition was being treated with the drug? hair loss

For how long did you take the drug (weeks/months/years)? roughly 18 months

How old were you, and WHEN (date) did you start the drug? 28

How old were you when you quit, and WHEN (date) did you quit? 29

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? about 8 months in

What side effects did you experience that have yet to resolve since discontinuation? no libido, bad skin, extreme fatigue at times, tingling prostate

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
[ x] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Watery Ejaculate
[ x] Reduced Ejaculate
[ x] Inability or Difficulty to Ejaculate / Orgasm
[ x] Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
[ x] Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
[x ] Severe Depression / Melancholy
Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[x ] Muscle Wastage
[ x] Muscle Weakness
Joint Pain
[x ] Dry / Dark Circles under eyes

Misc
[x ] Prostate pain
[x ] Persistent Fatigue / Exhaustion
[ x] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[ x] Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Wellbutrin

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? None

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi guys, I’ve been visiting the site for a while but didn’t feel well enough to post. Recently the anxiety/extreme depression has seemingly cleared up, so I am posting on here. I started taking finasteride in April 2018. I didn’t realize it at the time, but my symptoms were coming on slowly probably from the time I started the drug. I remember thinking about 5-6 months on the drug that I was drinking a lot of coffee and maybe had a chronic fatigue syndrome. I had a gf at the time and was not having any performance issues, but had very little interest in masturbating during periods away from her. We ended up breaking up about 8 months on the drug.

During my time alone, things got significantly worse. Around 12 months on the drug I started getting very bad stomach pains that I could not figure out. I went to numerous gastro appointments with no help. Shortly after the stomach pains the brain fog started. Periodically I would get debilitating brain fog, but it didn’t seem to coincide with the stomach problems. I still was naive and didn’t even consider finasteride. My skin then went to shit on my face, penis and back of hands. It is like all are seethrough. I got the red spots at the tip of the penis that a lot of people on here complain about. With this, the prostate tingling began. I was getting tested for STDs with nothing coming up. I was urinating 16-20 times dome days, but urology said nothing was wrong with me. I still had no idea what was going on as each doctor (probably a total of 30 appointments in 4-5 month span told me it had nothing to do with finasteride). I eventually stopped taking the drug in November 2019, after my libido had disappeared and my ejaculate was barely anything/watery. After I stopped taking the drug none of my symptoms improved other than my urination calmed down…still not perfect. In February 2020, about 2-3 months off the drug the, the depression started. I could barely operate it was so bad. Luckily I was already seeing a therapist from a urologist thinking I was a hypochondriac. The therapist has been helpful just as someone to speak with. When the depression became unbearable we agreed to start Wellbutrin. I am not sure if it the Wellbrutrin or not but my anxiety/depression is significantly better today. Around the same time I started Wellbutrin, I started eating a strict paleo diet, 16 hour intermittent fasting every day(I only eat between 12-8 pm), stopped drinking alcohol/coffee.
So an update on my situation right now. I am 2 months on Wellbutrin, paleo/intermittent fasting (with no breaks). I have seen improvements in the past 2 months. I even had a wet dream the other night…as I get nocturnal erections frequently, but never close to one during the day. But I am still dealing with the below symptoms which are not much fun.
-No Libido
-Low energy (hard to get out of bed some days after 9 hours of sleep)
-bad skin (face, back of hands, red spots on penis)
-periodically tingling prostate (urination becomes more frequent when this is happening)

I guess if anyone can help that has dealt with these symptoms, that would be great…

1 Like

Hi @sean423 ,
1st I’m so sorry you too are going through this and thank you for sharing your story. I am glad to hear you have discovered some relief. I too have success with paleo/keto with periodically fasting and no AM eating. I add diet cranberry juice to my water daily too. I do want to share with you I have had success with daily workouts. I have to force myself some days, but routine is good.Cardio and weightlifting. It has increased my energy level as well as helped with brain fog. I do still have “ down” days, but they are not as frequent. The best thing I do for myself is swimming, I can stop a crash in the water and feel almost normal. I swim everyday. Even though you have been on this site for a while, I am glad you haven’t been trying to experiment with supplements and vitamins. Vitamins crashed me and I’ve certainly read of many trying this or that and hurting themselves. Share with us the changes you go through good or bad and we will do the same. Together we will persevere. God Bless

Welcome to our community and thank you for taking the time to share your story @sean423, sorry though I am to hear what you’ve been through.

As you’re still experiencing symptoms over three months post cessation of the drug, please participate in our Post-Drug Syndrome Patient Survey.

The data generated will help to characterize the condition(s) that have come to be known as PFS, PAS and PSSD, along with several other persistent syndromes resulting from various substances.

Validated questionnaires related to sexual dysfunction, psychological parameters, and general quality of life are included in the survey. This helps to ensure the quality of data necessary as we reach-out to encourage vital support from the medical and scientific communities.

The survey can be accessed through the bar-graph icon at the top of your screen after you have posted a member story, and remember, the survey can be halted at any time and continued at a later time/date.


We also have an action guide for new members, please give it a read when you have time

As you have already experienced a clinician writing your symptoms off as imaginary, our resource pack for doctors will be of particular use for you

Thanks Akiyah…I should add that I do a low impact HIIT 5 days a week. I also take one visbiome product a day.

A probiotic is important and seems to be a link to our wellness. I eat Kim Chi and it makes a big difference, out gut health is key. Your workouts sound intense. The keto diet I attribute to my skin changing back for the better, it’s alot of fat in that diet. Your on such a good track, just stick with it, I’m 2.5 years post Fin poison.,I am glad to hear of a young person healing holistically. Do you still have bad days? Headaches?

At this point it is really just extreme fatigue, dry skin, dry mouth/eyes when I sleep, and zero libido. I haven’t really dealt with brain fog/anxiety/headaches in about a month.